Fill Out Your Profile to share more about you. Learn more...

All About Doxil

Options
167891012»

Comments

  • nkb
    nkb Member Posts: 1,561
    Options

    Dodgersgirl- will it be weekly Taxol or something else? NinaCA is on weekly taxol - you could check with her. I know there are two different forms of taxol so not sure if it is the same.

    Good luck with treatment!

  • dodgersgirl
    dodgersgirl Member Posts: 1,902
    Options

    I was told it isn’t Taxol. I had that weekly prior to MBC diagnosis. Docetaxol is also known as Taxotere. It will be once every 3 weeks.


  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Starting Doxil today. I'm pretty nervous about it, but I read through this thread twice, and I'm going to read up on hand/foot so I don't get sideswiped by that. This thread doesn't see much action, and I might be alone here for a while, but I'm hoping it works nonetheless. And that I can keep up my yoga practice most days (I found a studio three blocks from my house). Looks like the worst side effects occur around days 4-9.

  • nkb
    nkb Member Posts: 1,561
    Options

    Good Luck Ninetwelve! I hope it works well for you. Maybe Dodgersgirl will check in soon

  • dodgersgirl
    dodgersgirl Member Posts: 1,902
    Options

    @ninetwelve — good luck! I believe I kept H/F syndrome away by watching how much folic acid I consumed

    I was only on it a short while and had progression in first scan so was moved to Taxotere in January (which I am still on)

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Thanks, dodgersgirl and nkb! It's day 2 after treatment and I feel amazingly normal. No steroids in my premeds, so I fell asleep during the infusion (so weird, sleeping in public!). I know when the anti nausea meds wear off I'll start to feel worse, but today I'm going to yoga class.

    Thanks for the tip about folic acid. I'll go find a list of foods to avoid. And clothing with sun protection in it, too, I guess. I read that sun exposure might worsen the rashes that some people are getting.

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Day 3, by the evening. Started to feel achey, heartburn, fatigue, low mood. Hoping the SE's don't get too much worse.

  • ksandh
    ksandh Member Posts: 1
    Options

    I just started Doxil today. My liver mets are not responding to targeted therapy any longer. Fingers crossed this works. I had steroids first and hydration after. So far no side effects but it has only been a few hours

  • moderators
    moderators Posts: 8,088
    Options

    Welcome @ksandh! We're so glad you joined us here to get more support ❤️ You're sure to find our online community another incredible resource as you navigate your new treatment. Our amazing members are all here for you. Keep checking in and keep us posted with how you're doing.

    —The Mods

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Hi, ksandh. Welcome to the lonely Doxil thread. Hopefully more will join in to say hello. I'm also here because of my liver mets. I haven't tried all of the targeted therapies, but the ones I skipped had associated risks that I didn't want to chance.

    I didn't get steroids with my premeds, just Benadryl and some anti-nausea drugs. Oncologist said the 'roids weren't needed because the drug was generally well tolerated. I felt fine for two and a half days and then started to feel nausea, aches and pains, fatigue, and a weepy mood. Rested and drank lots of water and took my Compazine, and felt much better by the next day. Everyone is different, though, and I've seen a range of experiences on these boards. It's a given that some will sail along with minimal adverse effects and for others it's more of a slog.

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Days 12-14, miserable case of oral thrush. I'm so hungry and cranky and tired and it's so painful and sad that I'm rethinking chemos. Nine years of fighting will take its toll.

    I don't want to discourage anyone, and it looks kinda crazy following my last post, but it's too much for me right now. I have the mouth rinse, finally (Nystatin), but it's still excruciating to have anything in my mouth.

  • daywalker
    daywalker Member Posts: 77
    Options

    Hi ninetwelve, I’m so sorry to see you are struggling on this drug at the moment! I got my first infusion 10 days ago (liver mets grew on Gemzar), and my main side effects have been fatigue, nausea and a bad case of constipation that seems to have resolved.
    I get the feeling of “how much can this body take?”… my own metastatic diagnosis is about 6.5 years old, we are hoping I can get Enhertu soon, as it has recently been approved in my country.

    May you feel better and stronger soon xx

  • nkb
    nkb Member Posts: 1,561
    Options

    Ninetwelve- I understand and I am sorry you are struggling- sounds unpleasant- hope it is working well.

    Jaywalker- I hope the Doxil bridges you until Enhertu. I am on enhertu and it is wearing me down- the experience varies though and works well for some.

    Have a lovely day

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Thank you both. My cancer center says that pharmacies can't get lidocaine now, so there is no pain relief with my Nystatin rinse. I have Orajel and tylenol. My cheek is swollen and it hurts to move my tongue. Did you know that you have to move your tongue to swallow your own saliva? I have a drool towel next to me. Surviving on two whey protein smoothies a day.

    I had Enhertu for 7 months. No really horrific side effects, but the constant low grade nausea and the fatigue really got to me. Mentally, too. I found myself feeling depressed and unmotivated. It's different for everyone, though, so I hope it works well for you, jaywalker.

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    One month after my first (and only) Doxil infusion. At about 14 days out, my mouth was full of thrush and sores that made it impossible to eat or talk. Visit to the ER where they gave me hydration and a scrip for fluconazole. Some improvement, but another visit to the ER a week later at the urging of the advice nurse at my cancer clinic, after I confessed I hadn't had a bowel movement in two weeks. One bag of saline and an abdominal CT scan later, they released me, and my bowel movements returned. Turned out they just needed more fluids.

    I lost 16 pounds in the two weeks I couldn't eat. I have an itchy rash on my back. And now my hair is falling out, just to add insult to injury.

    Saw the NP who works with my oncologist yesterday. Told her I think I'm done with chemos. Asked how much time I would have if I stopped treatment. She said she'd consult my oncologist and call me back. Unfortunately I missed her call. Now I feel like I'm in some kind of limbo. And it's too hot to do any of my normal activities, so I'm stuck inside, with my thoughts.

    I'm just hoping for some better days before the end.

  • nkb
    nkb Member Posts: 1,561
    Options

    NineTwelve- so sorry you have had such a bad time of it. The mouth sores sound miserable!! I wonder if you can try the new serd (have to have an ESR1 mutation- but they can check that with a blood test). mine was negative for years but, now I have it- so will try it. Also wonder about cycling back to a different CDK4/6 inhibitor based on the maintain study or Afinitor? The SERD is Elacestrant/Oserdu.

    I don't want to do anymore IV chemo either- was supposed to start Doxil when Enhertu got approved- so started that instead (Her 2 low) it is probably not working and it is a rough one- especially over time- and hair falls out, but, regrows.

    I am thinking of you

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    Thank you, nkb. I am waiting to hear from my oncologist and may have some new plan at some point soon. Gradually recovering from the effects of Doxil, and trying to stay hopeful but realistic. Now that Doxil is out, I'll be posting to one of the other threads. I've got Bone Mets, Lung Mets and Liver Mets, so there's no shortage of options.

    I sympathize with you on Enhertu. It was rough, in a kind of indefinable way. I just always felt run down, and then it only worked for a few months. I believe it would have worked better for me if my HER-2 score was higher, but it's only at 2.

  • nkb
    nkb Member Posts: 1,561
    Options

    Ninetwelve- I think it is the low energy and no motivation of enhertu that is hard to take. Some people who are 1+ Her2 are doing well with it- so who knows. I am taking an extra week off and then a dose reduction and see how it goes.

    I think I will skip Doxil- it is anecdotal, but, I have not heard of anyone who it worked for-

    Sunny day here and I hope for you also.